MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 STANDARD 6MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 STANDARD 6MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035466200
Medical Device Problem Codes Fracture (1260); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during the procedure for left ica (internal carotid artery) aneurysm case, physician used microcatheter to insert subject coil.When inserting the subject coil, its was noted that the proximal portion had stretched during the framing in aneurysm and that the core wire had flowed to the distal part of the vessel.The physician tried to withdraw subject coil, but the proximal portion had fractured and was left behind upon removal.A snare device was used to retrieve the fractured fragment of subject coil and another coil was used to continue the procedure.The procedure was completed successfully and no clinical consequences were noted to the patient.
 
Additional Manufacturer Narrative
The device was returned and the lot number was confirmed with the packaging returned with the device.During visual inspection, the delivery wire and introducer sheath were kinked/bent and the delivery wire was noted to be broken/fractured.Functional inspection was not performed as the main coil was not returned.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on the damage noted to the device.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The available information indicates that the device was prepared as per the dfu, the device was confirmed to be in good condition during preparation/prior to use on the patient and continuous flush was set up and maintained throughout the clinical procedure.The delivery wire was noted to be kinked and the introducer sheath was bent.It is probable that the introducer sheath and delivery wire were damaged during use, causing the delivery wire to fracture during use.An assignable cause of procedural factors will be assigned to the reported main coil stretched, main coil migration and main coil broken/fractured during use and to the analyzed coil delivery wire kinked/bent, coil introducer sheath kinked/bent, and coil delivery wire broken/fractured during use, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
TARGET 360 STANDARD 6MM X 20CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key11499504
Report Number3008881809-2021-00123
Device Sequence Number3971745
Product Code HCG
UDI-Device Identifier04546540676276
UDI-Public04546540676276
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/08/2022
Device Model NumberM0035466200
Device Catalogue NumberM0035466200
Device Lot Number21993974
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2021
Initial Date Received by Manufacturer 02/18/2021
Supplement Date Received by Manufacturer06/03/2021
Initial Report FDA Received Date03/16/2021
Supplement Report FDA Received Date06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER); SNARE (UNKNOWN)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient Weight65